MAUDE Adverse Event Report: MERIT MEDICAL SYSTEMS INC. SAFESHEATH® WORLEY¿ LVI; INTRODUCER, CATHETER

MERIT MEDICAL SYSTEMS INC. SAFESHEATH® WORLEY¿ LVI; INTRODUCER, CATHETER
Catalog Number FCL-137-00
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/07/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The suspect device is expected to return for evaluation.A follow up will be submitted when the evaluation is complete.
 
Event or Problem Description
The account alleges that during a crtd procedure, while attempting to remove the sheath, they were unable to remove the entire sheath due to strong resistance.The clinican cut the sheath with a scalpel leaveing one part of the sheath on the electrode and the other remained inside the patient's vein.The procedure was reported to be completed with no additional patient consequence to report.
 
Additional Manufacturer Narrative
The suspect device was not returned for evaluation.The complaint could not be confirmed.The root cause could not be determined.A search of the complaint database was performed and no similar complaints for this lot number were found.The device history record was reviewed, and no exception documents were found.

Brand Name
SAFESHEATH® WORLEY¿ LVI
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
MERIT MEDICAL SYSTEMS INC.
65 great valley pkwy
malvern PA 19355
Manufacturer (Section G)
MERIT MEDICAL SYSTEMS INC.
65 great valley pkwy
malvern PA 19355
Manufacturer Contact
bryson heaton
1600 merit parkway
south jordan, UT 84095
MDR Report Key13177577
Report Number3011642792-2022-00001
Device Sequence Number17299327
Product Code DYB
UDI-Device Identifier00884450162286
UDI-Public884450162286
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K120158
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2022
Device Catalogue NumberFCL-137-00
Device Lot NumberQ1536806
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/20/2021
Supplement Date Received by Manufacturer08/24/2022
Initial Report FDA Received Date01/06/2022
Supplement Report FDA Received Date09/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/02/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown